Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 236, NWS Amarillo, TX

June 26, 2007Sherman County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 26, 2007, 3:08 PM CDT for Sherman County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2007, 3:08 PM CDT (20:08 UTC)
Expired
Jun 26, 2007, 4:15 PM CDT
In force
67 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Sherman County, TX

The radar

The Amarillo radar (KAMA), 117 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2091 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:35 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 26, 12:35 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1235 PM CDT TUE JUN 26 2007

.AVIATION...
HARD TO FIGURE OUT WHAT TO DO WITH POSSIBILITY OF THUNDERSTORMS AT
THE THREE TAF SITES THIS AFTERNOON. BEST MOISTURE WILL LIKELY BE TO
THE EAST OF ALL THREE TAF SITES RESULTING IN A LOWER PROBABILITY OF
STORMS. HOWEVER...FORECAST MODELS ARE SHOWING STORMS ROLLING IN FROM
THE NORTHWEST LATE TONIGHT INTO EARLY TOMORROW MORNING. WITH SO MUCH
UNCERTAINTY...WENT WITH CB REMARK IN CLOUD GROUP WITH HOPES OF
PINPOINTING BETTER CHANCE FOR STORMS LATER THIS AFTERNOON THEN CARRY
PROB30 GROUP FOR OVERNIGHT IN CASE STORMS DO ROLL IN FROM SOUTHEAST
COLORADO. WILL KEEP CLOSE EYE ON CONDITIONS AND RADAR FOR POSSIBLE
AMENDMENTS IF ANY AREA BECOMES MORE FAVORABLE FOR STORM DEVELOPMENT.

SECOND ISSUE WILL BE LOW CLOUDS AND CEILINGS BEHIND WEAK FRONT THAT
WILL PUSH INTO THE REGION. MODELS ARE HAVING A HARD TIME SHOWING THE
FRONT AS THEY ALL ARE FORECASTING LARGE COMPLEX OF STORMS OVER THE
AREA. WITH SOUTHEAST TO EASTERLY FLOW BEHIND THE FRONT PLUS ANY
SURFACE MOISTURE LEFT BEHIND SHOULD STORMS MOVE OVER THE AREA...WENT
AHEAD AND INSERTED IFR CEILINGS AT ALL THREE TAF SITES. WOULD NOT BE
SURPRISED TO SEE LIFR TO IFR RANGE TOWARDS SUNRISE TOMORROW BUT HELD
OFF FOR NOW.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 726 AM CDT TUE JUN 26 2007/

AVIATION...
ISOLATED THUNDERSTORMS FORMING OVER THE CENTRAL PANHANDLES WILL MOVE
SOUTH THIS MORNING...UPDATED KAMA TAF TO INCLUDE THE STORMS THROUGH
14Z. ALSO LEFT MENTION OF THE IFR TO LIFR CIGS IN TEMPO GROUPS AT ALL
TAF SITES WITH SLIGHTLY REDUCED VIS AND BR THROUGH 14Z. THINKING THE
LOW CLOUDS WILL LIFT NEAR 14Z...THEN SEE VFR CIGS THROUGH 20Z OR SO.
MOIST AND UNSTABLE AIR WILL REMAIN IN PLACE...BUT THE UPPER LOW OVER
CENTRAL TEXAS WILL SHIFT SLIGHTLY WEST PROVIDING A BETTER CHANCE FOR
PRECIP FOR THE PANHANDLES. INSERT PROB30 GROUPS AT ALL TAF SITES
FROM 00Z TO 06Z ALTHOUGH IT APPEARS PRECIP MAY LINGER LATER INTO THE
TAF PERIOD. WINDS WILL STAY GENERALLY OUT OF THE SOUTH TO SOUTHEAST
UNTIL LATE IN THE TAF PERIOD WHEN A COLD FRONT WILL MOVE INTO THE
PANHANDLES BRINGING THE WINDS TO A MORE EASTERLY DIRECTION.

PREV DISCUSSION... /ISSUED 442 AM CDT TUE JUN 26 2007/

DISCUSSION...
COMPLICATED PATTERN WAS PRESENT OVER THE SOUTHERN PLAINS EARLY THIS
MORNING. TO THE EAST...AN UPPER LOW PRESSURE SYSTEM WAS NEARLY
STATIONARY OVER WESTERN OKLAHOMA. UP NORTH...A FRONTAL SYSTEM LOCATED
OVER THE NORTHERN PLAINS WAS WORKING SOUTH. SUBSIDENCE WAS SANDWICHED
IN BETWEEN AS DEPICTED BY THE DRY REGION OVER THE PANHANDLES
ACCORDING TO WATER VAPOR SATELLITE.

WITH THE ENTRANCE OF THE FRONTAL BOUNDARY TONIGHT INTO
WEDNESDAY...LOW LEVEL FORCING WILL ENHANCE THE LIFT AND WILL COMBINE
WITH THE MOIST AIRMASS BEING FEED BY THE SYSTEM EAST OF THE AREA.
EXPECT RAIN CHANCES TO INCREASE TONIGHT THROUGH WEDNESDAY NIGHT.

THE UPPER LEVEL SYSTEM WILL BE SLOW TO EXIT WITHOUT A STRONG FEATURE
TO MOVE IT OUT. AS A RESULT...POPS WILL BE SLOW TO DIMINISH AND COULD
LINGER INTO FRIDAY NIGHT BEFORE THE EFFECTS OF THE BUILDING UPPER
LEVEL RIDGE IS FELT.

NUNEZ

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
Hazardous weather outlook, Jun 26, 1:00 PM CDT, 2 hours 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT TUE JUN 26 2007

OKZ001>003-TXZ001>020-271100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS TODAY MAINLY
ACROSS THE EASTERN PANHANDLES THIS AFTERNOON...THEN SPREADING
ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES OVERNIGHT.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER AN ISOLATED
STORM MAY REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS AS
THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS WEDNESDAY AND
THURSDAY.WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ONE OR TWO
STORMS COULD REACH SEVERE LEVELS...PRODUCING HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGER AND SPOTTER ACTIVATION IS NOT EXPECTED AT THIS
TIME.

JORDAN

In the hours before

Special weather statement, Jun 26, 2:46 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
246 PM CDT TUE JUN 26 2007

OKZ001-262030-
CIMARRON OK-
246 PM CDT TUE JUN 26 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN CIMARRON COUNTY...

AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF GRIGGS MOVING SOUTH AT 10 MPH.
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH IN
DIAMETER...GUSTY WINDS TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING.  LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP WITH
SHORT NOTICE. TAKE SHELTER UNTIL THE STORM HAS PASSED.

JORDAN
Local storm report, Jun 26, 3:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
307 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             GRIGGS                  36.60N 102.12W
06/26/2007  E0.88 INCH       CIMARRON           OK   PUBLIC

&&

DH

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:54 PM CDTSevere Thunderstorm WarningAMADallam66 min
Jun 26, 4:25 PM CDTSevere Thunderstorm WarningAMAMoore65 min
Jun 26, 5:02 PM CDTSevere Thunderstorm WarningAMAPotter58 min
Jun 26, 5:31 PM CDTSevere Thunderstorm WarningAMAOldham29 min
Jun 26, 5:54 PM CDTSevere Thunderstorm WarningAMAPotter, Randall66 min
Jun 26, 6:07 PM CDTSevere Thunderstorm WarningAMADeaf Smith53 min
Jun 26, 6:38 PM CDTFlash Flood WarningAMAPotter, Randall2 hr
Jun 26, 3:02 PM CDTSevere Thunderstorm WarningAMACimarron35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.